Hail, Warren
- When
- May 31, 2:39 PM EST
- Where
- Warren County, 1 mi E of Hague
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.750, -73.500
Severe thunderstorms impacted eastern New York on May 31, 2017 as a cold upper-level disturbance interacted with a moderately unstable airmass. Showers and thunderstorms began in the late morning across western and central New York, and rapidly intensified upon reaching the Capital District around 4 pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Severe thunderstorms impacted eastern New York on May 31, 2017 as a cold upper-level disturbance interacted with a moderately unstable airmass. Showers and thunderstorms began in the late morning across western and central New York, and rapidly intensified upon reaching the Capital District around 4 pm. With cold air and strong winds at mid-levels of the atmosphere and moist air near the surface, the environment was prime for large hail, with up to golf ball-size hail reported near Niskayuna. Strong winds also occurred with these storms, particularly in the Colonie area where a microburst (concentrated swath of severe wind damage) was confirmed. These storms weakened east of the Capital District. A second area of storms rapidly strengthened upon entering the Mid-Hudson Valley around 6:30 pm. Again, hail up to golf ball-size was reported in Poughkeepsie, as well as several reports of wind damage. This line of storms eventually merged with an isolated cell and resulted in a brief EF1 tornado in the town of Wappinger in Dutchess County. It was the first tornado of the year in New York State.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 31, 12:56 PM EST, 1 hour 43 minutes earlier.
Area Forecast Discussion
National Weather Service Albany NY
156 PM EDT Wed May 31 2017
.SYNOPSIS...
A couple of upper level disturbances crossing the area will bring
some showers and thunderstorms today, some of which may be strong to
severe this afternoon and evening. High pressure will then build in
for later tonight through Friday, bringing mainly fair conditions,
although isolated showers are still possible Thursday. Temperatures
will be warmer than recent days, although remaining slightly below
seasonal levels.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...A Severe Thunderstorm Watch has been issued for the entire
forecast area through 9 PM EDT...
As of 1240 PM EDT, low level stratus deck has finally eroded
with the area now under mostly sunny skies. To our west,
towering CU and a few thunderstorms have already developed and
will continue to move across the Adirondacks over the next
couple of hours. SPC has just issued a mesoscale discussion
highlighting 80% probability of a severe thunderstorm watch for
the forecast area so expect thunderstorms to continue expanding
in coverage throughout the afternoon. Latest LAPS data is
showing 700-500mb lapse rates over 7 deg C/km with MUCAPE values
nearing 1000 J/kg. All ingredients seem to be lining up for
severe thunderstorms this afternoon so stay tuned for updates as
the afternoon progresses.
Prev Disc...
As of 1015 am, back edge of deeper moisture and a
few showers was located from southern VT through the Capital
District and into the Catskills. Partial clearing is occurring
west of these clouds, although some spots have seen low clouds
fill back in with a thick overcast over Saratoga County. An area
of mainly clear skies exists from Oneida and southern Herkimer
Counties south toward the Binghamton area, while midlevel clouds
were increasing between Syracuse and Rochester. Cloud trends
will be important in determining severe convective potential
today. Current satellite view and short-term model guidance is
fairly optimistic in at least partial clearing over much of the
forecast area today. However, some guidance is also indicating
winds below 3 kft MSL remaining backed, which would limit
downsloping/clearing potential off the Catskills. Where skies
have cleared, will have to watch to make sure too much mixing
doesn't occur as some guidance is indicating dewpoints falling
into the lower 50s, which would lower instability and possibly
short-circuit convective potential. Will continue to monitor
trends, but do not see anything to change the forecast message
of potential severe weather later this afternoon. Latest CAMs
suggest the 18-00Z time frame is most favorable. Midlevel
forcing is not incredibly strong, so expect storms to remain
isolated to scattered and not widespread. A surface-based
trigger is hard to identify, but storms could form within a
broad confluence zone or differential heating boundary. Hail
will be a threat, especially with initial discrete storms given
deep- layer shear values around 50 kt, 500 mb temps near -20C,
steep mid- level lapse rates, and freezing level around 8.5 kft.
Damaging wind will also be a threat, and an isolated tornado
cannot be ruled out especially in the Hudson Valley if surface
winds remain backed.
Previous discussion...A general break in the
showers/thunderstorms is expected for most areas from mid
morning through at least midday. However, as another strong
upper level disturbance, currently located across southern MI,
tracks northeast, additional forcing will likely allow
additional showers/thunderstorms to redevelop across the region
by early to mid afternoon. Unlike yesterday, winds below H925
are expected to become more southwest, which should be more
conducive to mixing out the early morning low cloud deck due to
some downsloping processes off the Catskills, in combination
with some subsidence behind this morning's shortwave passage.
So, surface based instability should be significantly greater
than Tuesday. Current models indicate quite a range for max
MUCAPES, with some values from the NAM, especially 3 km NAM,
suggesting values approaching over 2500 J/kg across the eastern
Mohawk Valley into much of the Hudson River Valley, assuming
surface dewpoints remain or rise into the upper 50s to lower 60s
combined with sfc temps reaching the mid 70s. There will be a
deepening layer of dry air aloft, so if mixing depth increases
enough for mid 70s to be realized, dewpoints may actually drop
off into the lower/mid 50s, reducing aforementioned CAPES into
the 500-1200 J/kg range, which is consistent with a blend of
models, including 21Z/30 SREFs. Combined with 40-50+ KT of 0-6
km bulk shear, this would be more than enough to trigger strong
to locally severe thunderstorms this afternoon. It appears that
initially discrete cells that form would potentially merge into
clusters with bowing segments. So, damaging wind gusts are
possible, with large hail also a possibility with any discrete
cells that form. The greatest overlap of instability and deep
layer shear appears to be close to the Capital Region/upper
Hudson Valley and points S and E, into the southeast Catskills,
mid Hudson Valley and Berkshires/Litchfield Hills.
It should also be noted that, when sufficient instability is
present, that the current location of the upper level low north
of the Great Lakes is similar to a neutral tilt 'type B' closed
low, which CSTAR III research has associated with a higher
incidence of severe weather across the northeast states.
Late day highs should reach the lower/mid 70s in valleys, with
60s across most higher terrain.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Tonight, remnant evening convection should be weakening and/or
moving south and east of the region between 8-10 PM. Thereafter,
expect patchy/areas of fog to develop. Lows should be in the
upper 40s to lower/mid 50s.
Thursday, although deeper drying is expected to overspread the
region, another fairly strong shortwave is expected to track
eastward during the late morning/early afternoon hours. This may
be enough to allow at least isolated showers to develop,
especially for areas near and north of I-90. Have included
slight chance PoPs to account for this possibility. Can not even
rule out an isolated thunderstorm, especially south and east of
Albany where slightly greater instability will be, but overall
probability appears low at this time. Behind the shortwave,
gusty west/northwest winds will develop in the afternoon, with
some gusts possibly reaching 25-35 mph, especially within the
Mohawk Valley/Capital Region and Berkshires. High temperatures
should reach the lower/mid 70s in most valley areas, with mainly
60s across higher elevations. Some portions of the mid Hudson
Valley could approach 80 due to enhanced downsloping.
Thursday night, mainly clear and cool, with patchy/areas of fog
forming again. Lows should be cooler, mainly ranging from the
upper 30s/lower 40s across higher elevations, to the upper 40s
to lower 50s in valley areas.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Quite a chaotic upper pattern over eastern North America with mean
upper troughing and hard to time pieces of upper energy tracking
through our region within the cyclonic flow. There are hints in
sources of guidance and ensembles for one small piece of upper
energy and a reinforcing weak cold front to track through our region
Friday with scattered showers and thunderstorms. The best chances
would be afternoon and evening and in areas south and east of the
Capital District. Highs Friday in the upper 60s to lower 70s but
around 60 to lower 60s northern areas.
There are some hints of a dryer period for Saturday and Saturday
night with maybe just isolated showers in some areas depending on
how cold aloft we are over our region. Highs saturday in the upper
60s to lower 70s but a few mid 70s southern areas and around 60
northern areas.
For Sunday through Tuesday, a slowly developing upper cut off low
forms around the Great Lakes and by Tuesday is cut off while
continuing to build south in the OH Valley. There is somewhat of a
consensus in guidance and ensembles that increasing upper energy,
moisture and low level forcing will bring increasing coverage of
showers to our region through the period.
Highs Sunday in the lower 60s north to upper 60s south. Highs
Monday and Tuesday with more coverage of clouds and showers in the
upper 50s north to mid 60s south. This cool and wet pattern looks
like it will continue beyond Tuesday of next week.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
An approaching disturbance is expected to generate scattered showers
and thunderstorms this afternoon. Some of these storms have the
potential to be severe with large hail and damaging winds. Have
included most likely time period for storms to affect each site
based on current satellite trends showing building cumulus as well
as hi-res model solutions.
Low-level moisture may linger overnight in the wake of these storms,
with model soundings indicating the potential for light for or low
stratus. This may be contingent upon the terminals receiving
rainfall this afternoon. Have continued inherited forecast of IFR
conditions developing tonight. A drier airmass will filter in
Thursday, allowing sites to improve to VFR conditions by late
morning.
Winds today will be from the south at around 10 kt or less, becoming
light southerly overnight. Winds will turn westerly and may gust to
near 20 kt by the end of the TAF period early Thursday
afternoon.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Scattered SHRA...TSRA.
Friday Night: Moderate Operational Impact. Scattered SHRA.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Low Operational Impact. Isolated SHRA.
Sunday: Moderate Operational Impact. Scattered SHRA.
Sunday Night: Moderate Operational Impact. Scattered SHRA.
Monday: Moderate Operational Impact. Scattered SHRA.
&&
.FIRE WEATHER...
A couple of upper level disturbances crossing the area will bring
some showers and thunderstorms today, some of which may be strong to
severe this afternoon and evening. High pressure will then build in
for later tonight through Friday, bringing mainly fair conditions,
although isolated showers are still possible Thursday. Temperatures
will be warmer than recent days, although remaining slightly below
seasonal levels.
&&
.HYDROLOGY...
Additional showers and thunderstorms are likely through
today, especially during the afternoon and evening hours. Total
QPF is expected to range from 0.25-0.50 inch, but locally
higher rainfall amts are possible in thunderstorms. Some minor
urban, small stream, and poor drainage flooding cannot be ruled
out today.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.EQUIPMENT...
The ASOS at the Pittsfield Municipal Airport, MA and Glens
Falls, NY continue to experience outages with hourly METARS
occasionally or continuously missing. This will persist until
communications are fully restored.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 9 PM EDT this evening for
CTZ001-013.
NY...Severe Thunderstorm Watch until 9 PM EDT this evening for
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...Severe Thunderstorm Watch until 9 PM EDT this evening for
MAZ001-025.
VT...Severe Thunderstorm Watch until 9 PM EDT this evening for
VTZ013>015.
&&
SYNOPSIS...KL
NEAR TERM...KL/Thompson/JVM
SHORT TERM...KL
LONG TERM...NAS
AVIATION...Thompson
FIRE WEATHER...KL/Thompson
HYDROLOGY...KL/Thompson
EQUIPMENT...Hazardous Weather Outlook National Weather Service Albany NY 127 PM EDT Wed May 31 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 127 PM EDT Wed May 31 2017 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern and central New York and southern Vermont. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is now requested. Please send any severe weather reports to your local National Weather Service office in Albany, NY.
Special Weather Statement National Weather Service Albany NY 1112 AM EDT Wed May 31 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311700- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 1112 AM EDT Wed May 31 2017 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... There is a marginal to slight risk of severe thunderstorms across the forecast area this afternoon into the evening. The time of greatest risk for severe weather is between 1 pm and 8 pm. The main threats for severe weather include large hail greater than an inch in diameter, and damaging wind gusts to 60 mph or greater. An isolated tornado cannot be ruled out. Dangerous cloud-to-ground lightning is likely in any thunderstorm. Please continue to monitor National Weather Service forecasts and ensure you have a way to receive warnings. Prepare to take shelter if severe weather approaches.
Special Weather Statement
National Weather Service Albany NY
1235 PM EDT WED MAY 31 2017
NYZ032-033-311730-
Northern Herkimer NY-Hamilton NY-
1235 PM EDT WED MAY 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND
NORTHERN HERKIMER COUNTIES UNTIL 130 PM EDT...
At 1235 PM EDT, a strong thunderstorm was reported 8 miles southwest
of Wanakena, or 23 miles north of Old Forge, moving northeast at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Hamilton and northern Herkimer Counties, including the following
locations: Hasbroucks, Nehasane, Russian Lake, Little Rapids, Beaver
River, Moshier Falls, Carter Station, Quaker Beach, Lyon Lake and
Catlin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4397 7425 4393 7433 4372 7512 4408 7517
4409 7515 4405 7505 4412 7428
TIME...MOT...LOC 1635Z 229DEG 30KT 4405 7505
DBTSpecial Weather Statement
National Weather Service Albany NY
129 PM EDT WED MAY 31 2017
NYZ032-033-311830-
Northern Herkimer NY-Hamilton NY-
129 PM EDT WED MAY 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND
NORTHEASTERN HERKIMER COUNTIES UNTIL 230 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Big Moose, or 17 miles north of Old Forge, moving east
at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Lake Eaton Campground around 205 PM EDT.
Other locations impacted by this storm include Hasbroucks, Nehasane,
Russian Lake, Little Rapids, Beaver River, Quaker Beach, Lyon Lake,
Catlin Lake, Deerland and Sabattis.
A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern New York.
LAT...LON 4397 7425 4393 7432 4392 7433 4376 7499
4401 7506 4407 7490 4412 7428
TIME...MOT...LOC 1729Z 247DEG 30KT 4396 7491
DBTSpecial Weather Statement
National Weather Service Albany NY
201 PM EDT WED MAY 31 2017
VTZ014-015-311845-
Eastern Windham VT-Western Windham VT-
201 PM EDT WED MAY 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WINDHAM COUNTY UNTIL
245 PM EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm over
Townshend, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Putney around 210 PM EDT.
Saxtons River and Westminster around 220 PM EDT.
Bellows Falls around 225 PM EDT.
Other locations impacted by this storm include Wardsboro,
Simpsonville, South Newfane, North Westminster, East Putney, West
Townshend, Athens, Westminster West, South Windham and Brookline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM EDT for
southern Vermont.
LAT...LON 4311 7244 4308 7244 4305 7247 4302 7246
4300 7244 4300 7246 4299 7246 4292 7273
4309 7282 4323 7244 4320 7244 4319 7245
4318 7244 4317 7245 4315 7246 4312 7243
TIME...MOT...LOC 1801Z 247DEG 29KT 4304 7268
DBTSpecial Weather Statement
National Weather Service Albany NY
307 PM EDT WED MAY 31 2017
NYZ042-043-312000-
Northern Washington NY-Northern Warren NY-
307 PM EDT WED MAY 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES UNTIL 400 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Creek, or 14 miles northwest of Warrensburg, moving east at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Johnsburg, Hague, Rogers Rock Campground, Eagle Point Campground,
Schroon Manor Public Campground, Chestertown, North Creek, Huletts
Landing, Putnam, Wright, Starbuckville, Wevertown, Putnam Station,
Pottersville, Holcombville, North River, Sabbath Day Point, South
Horicon, Adirondack and Riverbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM EDT for
east central New York.
LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
4366 7341 4364 7343 4357 7395 4374 7406
4375 7404 4381 7339 4381 7338
TIME...MOT...LOC 1906Z 247DEG 29KT 4369 7391
dbtSpecial Weather Statement
National Weather Service Albany NY
319 PM EDT WED MAY 31 2017
NYZ040-047-048-312000-
Schoharie NY-Western Schenectady NY-Montgomery NY-
319 PM EDT WED MAY 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHENECTADY...
SCHOHARIE AND MONTGOMERY COUNTIES UNTIL 400 PM EDT...
At 319 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canajoharie to near Meredith. Movement was
northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Canajoharie around 325 PM EDT.
Fonda around 330 PM EDT.
Fort Johnson and Tribes Hill around 335 PM EDT.
Amsterdam around 340 PM EDT.
Jefferson and Hagaman around 345 PM EDT.
Gilboa and North Blenheim around 355 PM EDT.
Middleburgh, Breakabeen and Livingstonville around 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern and east central New York.
LAT...LON 4262 7463 4274 7467 4279 7467 4283 7465
4283 7466 4298 7456 4297 7410 4273 7418
4272 7417 4267 7417 4255 7424 4250 7423
4242 7426 4238 7425 4236 7429 4236 7434
4237 7438 4236 7444 4242 7462 4252 7471
TIME...MOT...LOC 1919Z 245DEG 40KT 4290 7452 4233 7492
dbtThe Burlington radar (KCXX), 89 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
19 thunderstorm wind, 12 hail, 1 tornado. Local standard time, as filed.
The public reported a tree down on the road via Facebook.
Law enforcement reported a tree down on East Lydius Street.
The National Weather Service confirmed a microburst (straight line wind damage) near Colonie. Damage was in a narrow path that began near the intersection of Kings Road and Cordell Road, east-southeast to Morris Road. Along this path, numerous trees were uprooted and snapped, roofs were damaged, a flag pole was bent, at least one power pole was snapped and a large overhead door was buckled inward.
Law enforcement reported multiple trees down on Curry Road Extension.
The Schenectady County emergency manager reported a tree was blown onto a house on East Country Club Drive.
Law enforcement reported a tree down at the corner of East Old State Road and Kings Road.
Law enforcement reported a tree down on Albany Street.
Law enforcement reported a tree down at the intersection of New Scotland Road and Stove Pipe Road.
Local fire department reported trees and wires down.
The public reported trees and wires down on the road via Facebook.
The public reported a tree down on the road via Facebook.
Law enforcement reported a tree down on Princess Lane.
Law enforcement reported a tree down on Osborne Road.
Law enforcement reported a tree down on Cherry Tree Road.
Law enforcement reported a tree down at the intersection of 14th Street and 2nd Ave.
A report of trees and wires down was relayed via amateur radio.
The public reported trees down.
A trained spotter reported golf ball size hail on Mitchell Avenue.
The National Weather Service, in coordination with Dutchess County Emergency Management officials, confirmed a brief touchdown of a tornado. The tornado path began near the intersection of Maloney Road and Route 376. The tornado traveled due east along and just north of Maloney Road for approximately 1.1 miles before dissipating. Damage included numerous snapped hardwood and softwood trees and the roof lifted off a shed.
Emergency dispatch reported trees down.
The public reported multiple maple trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2017Every state in 2017This day in weather historyThe tornado archive for New York, 2017Warnings in New York, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 700896, 700897, 700898, 700899, 700900, 700901, 700946, 700904, 700902, 700906, 700905, 700907, 700908, 700909, 700910, 700912, 700914, 700916, 700917, 700918, 700919, 700920, 700921, 700922, 700923, 700929, 700931, 700932, 700933, 700928, 700935, 700936.